Acute diarrhea during azathioprine treatment of type I autoimmune hepatitis

M. Fracchia, G. Galatola, A. Pera, M. Foti, M. Tabone

Research output: Contribution to journalArticlepeer-review

Abstract

Sporadic descriptions of acute onset of watery diarrhea within a few hours to a few weeks azathioprine administration beginning have been reported, particularly in inflammatory bowel disease patients. This article reports the case of a woman treated with azathioprine because of type I autoimmune hepatitis, who developed acute watery diarrheaafter more than two months of therapy. In two occasions the patient reassumed the drug and in a few hours diarrhearecurred. Subsequent 6-mercaptopurine treatment was well tolerated, suggesting that the previous side-effect could be due to the nitroimidazole moiety of azathioprine.

Original languageEnglish
Pages (from-to)219-222
Number of pages4
JournalMinerva Medica
Volume99
Issue number2
Publication statusPublished - Apr 2008

Keywords

  • 6-Mercaptopurine
  • Azathioprine
  • Diarrhea
  • Hepatitis, autoimmune

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint

Dive into the research topics of 'Acute diarrhea during azathioprine treatment of type I autoimmune hepatitis'. Together they form a unique fingerprint.

Cite this